Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 10, 2001, 11:35 PM EDT for Richland County, South Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2001, 11:35 PM EDT (03:35 UTC)
- Expired
- Aug 11, 2001, 12:00 AM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Richland County, SC
The radar
The Columbia radar (KCAE), 21 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 11:48 PM EDT | Thunderstorm Wind 50 | Columbia, SC | News reported trees and powerlines down around Columbia. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3215 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS52 KCAE 110336
SVRCAE
SCC079-110400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1135 PM EDT FRI AUG 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL MIDNIGHT EDT.
* AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF EASTOVER...OR ABOUT 12 MILES
SOUTH OF COLUMBIA...MOVING EAST AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EASTOVER.
CDL/AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:53 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 10, 9:53 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 953 PM EDT FRI AUG 10 2001 AFTER FURTHER REVIEW...CONVECTION FIRED UP ALONG SAV RIVER...BURKE COUNTY STORM IMPRESSIVE. INTERACTION BETWEEN SEA BREEZE FRONT AND GA CONVECTION. TOPS STILL COOLING DOWN THERE...LOW LEVEL CONVERGENCE STRONG...MODERATE INSTABILITY...WILL UP POPS TO LIKELY IN THE SOUTHEASTERN ZONES. SLIGHT CHANCE EAST MIDLANDS AND ISOLATED WEST. FCSTID = 19 CAE 75 93 73 91 / 10 40 40 40 AGS 74 94 72 92 / 10 40 40 40 SSC 75 93 73 91 / 20 40 40 40 OGB 75 93 73 91 / 20 40 40 40 .CAE... GA...NONE. SC...NONE. AWP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:02 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 28 min |
| Aug 10, 10:30 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 30 min |
| Aug 11, 12:22 AM EDT | Severe Thunderstorm Warning | CAE | Richland | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.